Prolonged Use Of Contraceptive Pill Dianette May Cause Depression

by Medindia Content Team on  May 9, 2006 at 7:22 PM Senior Health News   - G J E 4
Prolonged Use Of Contraceptive Pill Dianette May Cause Depression
According to a recent study, women who use the contraceptive pill, Dianette, for a prolonged period of time are at risk of developing depression.

Adverse Psychiatric Reactions Information Link, a charity, studied 100 women who used Dianette, an effective contraceptive licensed as a hormone treatment for acne, reported the online edition of the Daily Mail.

The women said they experienced serious depression while on the drug.

Schering UK, which manufactures the drug, said it should only be prescribed for severe acne or excessive hair growth that had not responded to antibiotics.

"It is an effective contraceptive, but it should not be used solely for contraception," it said in a statement.

The Medicines and Healthcare Products Regulatory Authority (MHRA) is reviewing the drug after worries about its side effects.

A spokeswoman for the MHRA said depression is a known adverse reaction of Dianette, which is stated on its labelling. A review was being done to see if the advice needed updating or changing, she said, adding that an expert advisory group would study the effects.

--Edited IANS

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions

You May Also Like

View All